Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 84, NWS New Orleans, LA

May 5, 2000Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 5, 2000, 6:56 PM CDT for Livingston Parish, Louisiana. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 5, 2000, 6:56 PM CDT (23:56 UTC)
Expired
May 5, 2000, 7:25 PM CDT
In force
29 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Livingston Parish, LA

What was reported inside it

TimeReportWhereRemark
May 5, 7:15 PM CDTThunderstorm WindDenham Spgs, LAPower lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 052357
SVRNEW
LAC063-060025-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 PM CDT FRI MAY 5 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS LA HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR
   - LIVINGSTON PARISH IN SOUTHEASTERN LOUISIANA

* UNTIL 725 PM CDT

* AT 650 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
JUST NORTH OF DENHAM SPRINGS. THE STORM WAS MOVING TOWARDS THE
EAST AT 15 TO 20 MPH.


THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLUY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:10 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 5, 2:10 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
210 PM CDT FRI MAY 5 2000

MODELS IN GOOD AGREEMENT WITH SLOW NE MOVEMENT OF UPPER LEVEL LOW.
MAIN AREA OF DISAGREEMENT IS WITH THE LOWER HEIGHTS OVER THE LOWER
MISSISSIPPI VALLEY. WILL MAINTAIN SOME THREAT OF MAINLY AFTERNOON
CONVECTION SAT AND SUN BASED ON THE FOLLOWING. LOW LEVEL SLY WINDS
WILL CONTINUE...MAX TEMPS WILL BE IN THE MID TO UPPER 80S BOTH DAYS.
UPPER LEVEL DIVERGENT CENTERED OVER SE LOUISIANA BY 18Z SAT AND AGAIN
BY LATE SUN...BUT WEAKER. MEAN RH AND PCPL WATER ABOUT THE SAME AS
TODAY. 5H TEMPS NEAR MINUS 12 DEGS THROUGH THE FORECAST PERIOD.
EXPECT THE TROUGH AND DRIER AIR TO BE EAST OF THE CWA MON. MAY HAVE
TO BEGIN THE FORECAST PERIOD FOR...REMAINDER OF THIS
AFTERNOON...WHERE CONVECTION IS ONGOING. ALSO EXPECT PATCHY FOG TO
DEVELOP LATE TONIGHT NORTH OF LAKE PONTCHARTRAIN AS WINDS DECREASE
TO NEAR 3 KT OR LESS.

AS TROUGH MOVES EAST OF THE CWA EXPECT WE CAN DELETE THE CHANCE OF
PCPN MON AND TUE THEN MENTION AFTN SHOWERS AND TSTMS ON WED. EXPECT
TEMPS TO BE AT OR A LITTLE ABOVE NORMAL THROUGH WED.

MCB 65/87/65/87 1312    BTR 68/86/68/88 1312
MSY 70/86/69/8y8 1312    BIX 73/84/72/84 1212

.NEW...NONE.
LA...NONE.
MS...NONE.
17

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 3:28 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge32 min
May 5, 4:07 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana23 min
May 5, 4:21 PM CDTSevere Thunderstorm WarningLIXWest Feliciana54 min
May 5, 6:43 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana47 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.